MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2015
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's age at time of event or dob, gender, and weight are unknown.The facility declined to provide this information.The angiosculpt device was unable to deliver to the lesion due to the tortuous anatomy.The physician had to do a guide wire exchange three times in order to complete the procedure with a new balloon device, resulting in prolongation of the case.Patient information regarding relevant tests/laboratory data or medical history is unknown.This information was not available from the facility.The angiosculpt device was returned for investigation.Visual examination found a shaft tear and a lacerated rx port.The tear was located at the intermediate shaft, proximal to the rx port.A section of the core wire protruded from the shaft tear, but remained intact to the device.Based on the complaint details and the returned product investigation, the damaged shaft was likely caused by the improper handling of the device and morphology.
 
Event or Problem Description
The angiosculpt device was used together with a asahi, prowater 0.014" guide wire and a medtronic, ebu 6f guide catheter.The angiosculpt was attempted to be delivered to the tortuous anatomy by pushing and twisting, but unable to deliver.The guide wire was removed and switched to different wire (brand unknown), but still unable to deliver, thus the guide wire and device were removed as a unit.Upon removal, the balloon shaft was unraveled.No complications to the patient was reported.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin ct
fremont CA 94538
MDR Report Key7962298
Report Number3005462046-2018-00022
Device Sequence Number19253002
Product Code NWX
UDI-Device Identifier00813132021153
UDI-Public00813132021153
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Model Number2200-2015
Device Catalogue Number2200-2015
Device Lot NumberG18040012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Date Report Sent to FDA01/01/2005